had a day in hospital

ron50
ron50 Member Posts: 1,723
Is it just me or does everybody else get sick and tired of tests. I have just been laying flat on my back for seven hours after a kidney biopsy. I really hate kidney biopsies ,at least with the liver they have a reasonable target. He managed to hit it two out of three so there should be enough for pathology. They are just checking things after a spike in protein loss. It will probably mean that I will be on methotrexate for the rest of my life but what's another chemo drug between friends. I can barely remember the days when I opened the cupboard door and foud food,not pharmacueticals. Hugs everyone,Ron.

Comments

  • lisa42
    lisa42 Member Posts: 3,625
    pantry of pills
    Hi Ron,

    Sorry to hear you've had to be in the hospital and they had to take three shots at your kidney! Hope all will be well or okay at least.
    I know what you mean about opening the cupboard door and seeing a load of pharmaceuticals. My walk-in pantry has tons of pill and supplement bottles, it shoves the food out of the way practically, lol.

    You take care of yourself Mr. Ron-

    Hugs,
    Lisa
  • taraHK
    taraHK Member Posts: 1,952
    Yes - sick and tired!
    hey Ron -- I sure know what you mean about getting sick and tired of tests -- and also about pharmaceuticals -- I feel like I could open my own pharmacy! (but who would want what I have??). Glad that they were able to hit two out of three targets -- I am hoping for the best possible outcome for you, in terms of results.

    Best wishes
    Tara
  • pete43lost_at_sea
    pete43lost_at_sea Member Posts: 3,900
    so sorry mate
    Dear Ron, the cupboard should just have healthy food, not pills, but I guess that's our life.
    I hope the spike is found to be something not serious.

    Hugs,
    Pete
  • pepebcn
    pepebcn Member Posts: 6,331

    so sorry mate
    Dear Ron, the cupboard should just have healthy food, not pills, but I guess that's our life.
    I hope the spike is found to be something not serious.

    Hugs,
    Pete

    Hope it's nothing serious , and you don't need any other
    drug and less for the rest of life Ron!
    Hugs mate!
  • smokeyjoe
    smokeyjoe Member Posts: 1,425
    pepebcn said:

    Hope it's nothing serious , and you don't need any other
    drug and less for the rest of life Ron!
    Hugs mate!

    Would you be on this drug
    Would you be on this drug for cancer or arthritis?
  • ron50
    ron50 Member Posts: 1,723
    smokeyjoe said:

    Would you be on this drug
    Would you be on this drug for cancer or arthritis?

    Hi Smokeyjoe
    I have been clear of stage 3 colon ca for nearly 14 years . I had a year of chemo in 1998 and they think I am now suffering longterm side effects of the chemo. I have a combination of auto-immune problems including psoriatic arthrtis,protein-urea,increasing neuropathy to feet legs and hands and respitory problems. I was on methotrexate for over a year before side effects forced me to stop. It kept my protein loss in check ,slowed the damage caused by arthritis and helped my breathing. It did nothing for joint pain or neuropathy. My kidney specialist suspects some type of vasculitis or lupus. Both are treated with immuno-suppressants and methotrexate is the least toxic and I can take leucovorin and megafol to try to limit the side effects. Hopefully if the rest of my kidney functions remain ok I may be allowed to use some nsaids for pain.
    Cheers Ron.
  • idlehunters
    idlehunters Member Posts: 1,787
    ron50 said:

    Hi Smokeyjoe
    I have been clear of stage 3 colon ca for nearly 14 years . I had a year of chemo in 1998 and they think I am now suffering longterm side effects of the chemo. I have a combination of auto-immune problems including psoriatic arthrtis,protein-urea,increasing neuropathy to feet legs and hands and respitory problems. I was on methotrexate for over a year before side effects forced me to stop. It kept my protein loss in check ,slowed the damage caused by arthritis and helped my breathing. It did nothing for joint pain or neuropathy. My kidney specialist suspects some type of vasculitis or lupus. Both are treated with immuno-suppressants and methotrexate is the least toxic and I can take leucovorin and megafol to try to limit the side effects. Hopefully if the rest of my kidney functions remain ok I may be allowed to use some nsaids for pain.
    Cheers Ron.

    Hey Ron...
    Hope all is uphill from here. btw...what kind of fish is that you are holding...dang its big!

    Jennie
  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Test
    Hoping that your test is good but sorry it took all day. Hoping that this drug doesn't have major side effects as you already deal with other related problems from treatment. What do they think is causing this protein loss? Thinking of you.

    Kim
  • 2bhealed
    2bhealed Member Posts: 2,064
    ron50 said:

    Hi Smokeyjoe
    I have been clear of stage 3 colon ca for nearly 14 years . I had a year of chemo in 1998 and they think I am now suffering longterm side effects of the chemo. I have a combination of auto-immune problems including psoriatic arthrtis,protein-urea,increasing neuropathy to feet legs and hands and respitory problems. I was on methotrexate for over a year before side effects forced me to stop. It kept my protein loss in check ,slowed the damage caused by arthritis and helped my breathing. It did nothing for joint pain or neuropathy. My kidney specialist suspects some type of vasculitis or lupus. Both are treated with immuno-suppressants and methotrexate is the least toxic and I can take leucovorin and megafol to try to limit the side effects. Hopefully if the rest of my kidney functions remain ok I may be allowed to use some nsaids for pain.
    Cheers Ron.

    Dang IT!
    So sorry to hear about this, mate. You beat the cancer and have to deal with the side effects. Sending hugs.

    ((((((ron)))))

    peace, emily
  • Kathleen808
    Kathleen808 Member Posts: 2,342
    Thinking of you
    Thinking of you Ron. I hope the biopsy shows things are OK. Let us know.

    Aloha,
    Kathleen
  • ron50
    ron50 Member Posts: 1,723

    Test
    Hoping that your test is good but sorry it took all day. Hoping that this drug doesn't have major side effects as you already deal with other related problems from treatment. What do they think is causing this protein loss? Thinking of you.

    Kim

    Thanks for the supporteveryone
    Hi Jennie the fish is an estuary cod. As they get bigger they move out to the close reefs. I caught that one on a night trip off Caloundra with a couple of my chemo mates. It was around 35lb and died coming from depth otherwise I would have released it. Ron.

    G'DAY Emily We both made choices a long time ago and at the time I said 'whatever you choose,no regrets'I stand by that as I know you do. Between us we have over twenty years of ca survival. I sometimes wish I'd had the guts to travel your path but like I said no regrets.Live long and enjoy your family xxxx Ron.


    G'day Kim Methotrexate is not unlike 5Fu. It gives you the same feeling and they use folic acd and leucovorin to minimise side effects. It isnot as harsh as 5Fu but last time I was on it I had serious vertigo attacks that put me in hospital. I think they will drop the dose this time. I self inject it to save my stomach. Protein loss thru urine usually signifies serious damage to the kidney filters. You can lose up to 150 mg a day,at my worst I was losing over 3000 mg. If untreated it causes oedema and can cause serious clotting. They initially thought I had Minimal change disease which is thinning of the kidney filters then they decided it was fsgs which is scarring of the filters. My rheumatologist put me on methotrexate at the same time that my nephrologist put me on 4 blood pressure meds. After 12 mos my protein loss had dropped to 375 mg. That is not posssible with scarred filters. After I went off meth I was put on another arthritis drug called arava. It caused severe liver problems and I had to stop at Christmas.At that time my protein loss was 400mg now without any immuno-suppession it is back up to 1450 mg.
    That was the reason for the biopsy . I just hope they find something that can be dealt with. Cheers Ron.
  • pepebcn
    pepebcn Member Posts: 6,331

    Thinking of you
    Thinking of you Ron. I hope the biopsy shows things are OK. Let us know.

    Aloha,
    Kathleen

    Ron did you see the tour de France?
    Have to congratulate you! .
    Hugs my friend!
  • ron50
    ron50 Member Posts: 1,723
    pepebcn said:

    Ron did you see the tour de France?
    Have to congratulate you! .
    Hugs my friend!

    Yes Pepe
    Good race by a quiet achiever I guess the two previous second places and now first proves it wasn't just a fluke:) Ron.
  • Lovekitties
    Lovekitties Member Posts: 3,364 Member
    Dear Ron
    What can I say that others haven't?

    Hope you are fully recovered from the biopsy procedure...guess 2 out of 3 might be good in some arenas but not so much when you are being poked with that long needle. Just glad it wasn't more.

    Sending prayers and best wishes for easing of all your medical issues.

    Hugs,

    Marie who loves kitties